Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 39, NWS Albuquerque, NM

April 26, 20225 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Apr 26, 2022, 9:58 AM MDT for 5 counties in New Mexico. It took effect at Apr 26, 2022, 11:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2022, 9:58 AM MDT (15:58 UTC)
In effect from
Apr 26, 2022, 11:00 AM MDT
Expired
Apr 26, 2022, 7:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Colfax County, NM, Harding County, NM, Mora County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 174 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 4.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3976 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WWUS75 KABQ 261558
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
958 AM MDT Tue Apr 26 2022

NMZ227>231-270100-
/O.NEW.KABQ.WI.Y.0039.220426T1700Z-220427T0100Z/
Johnson and Bartlett Mesas Including Raton Pass-Far Northeast
Highlands-Northeast Highlands-Union County-Harding County-
958 AM MDT Tue Apr 26 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 45 
  mph expected.

* WHERE...Far Northeast Highlands, Harding County, Johnson and 
  Bartlett Mesas Including Raton Pass, Northeast Highlands and Union 
  County.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
270 
WWUS75 KABQ 270037
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
637 PM MDT Tue Apr 26 2022

NMZ227>231-270145-
/O.EXP.KABQ.WI.Y.0039.000000T0000Z-220427T0100Z/
Johnson and Bartlett Mesas Including Raton Pass-Far Northeast
Highlands-Northeast Highlands-Union County-Harding County-
637 PM MDT Tue Apr 26 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

Winds will continue to decrease through sunset, therefore the Wind 
Advisory will be allowed to expire.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 26, 2:51 AM MDT, 7 hours 7 minutes earlier.

Area forecast discussion, Apr 26, 2:51 AM MDT, 7 hours 7 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
251 AM MDT Tue Apr 26 2022

.SYNOPSIS...
Moisture will begin increasing over the region today with warmer
temperatures compared to yesterday. Isolated showers and a couple
dry thunderstorms may develop along the Continental Divide this
afternoon with gusty, erratic winds. Moisture will increase even
more on Wednesday with a better chance for showers and storms that
produce much needed rainfall over eastern NM. A few of these storms
may become strong to severe with large hail, damaging winds, brief
heavy rain, and lightning strikes across the plains. Western NM will
remain dry Wednesday with elevated fire weather. Much drier, warmer,
and windy weather will spread over the entire region Thursday and
Friday with widespread critical fire weather possible.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH WEDNESDAY)...
Dewpoint temperatures are up across the forecast area behind the
passage of a weak backdoor cold front. Brisk south and southeast
winds will continue through the morning as surface high pressure
sets up over OK and pressures fall over northern AZ. By afternoon,
winds will become more south to southwest and rather gusty,
especially over northeast NM, but not quite strong enough to reach
wind advisory criteria. As the modest low-level moisture increases
through the day and a weak short-wave approaches from the west this
evening, building cumulus clouds will likely produce virga shafts
and a possible high based and dry thunderstorm or two. Erratic and
gusty winds will be the main sensible weather impact from any storms
that may develop. Shower and thunderstorm chances continue overnight
mainly over the northern third thanks to the short-wave moving
through. By Wednesday, enough low-level moisture moves in for a
round of isolated afternoon showers and thunderstorms as far west as
the Jemez Mountains southward to portions of the the middle Rio
Grande Valley (RGV). For the eastern plains Wednesday afternoon and
evening , MU CAPE values start pushing 1000 J/kg with the potential
for isolated strong to perhaps a severe storm or two.

33

LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)...
Showers and storms will be exiting eastern NM Wednesday evening as
dry air continues filtering into the region from the west. SW flow
will strengthen Thursday ahead of the next upper trough approaching
from the Great Basin. Widespread breezy to lcly windy conditions are
expected with deep mixing and 700-500mb layer winds near 30 kt. Max
temps will warm 5 to 10F above normal with very low humidity. Breezy
west winds will continue all night in the higher terrain as mt wave
activity strengthens along east-facing slopes.

Friday still appears to be the windiest day this week as a negative
tilt H5 low slides quickly east thru the central Rockies. There have
been some timing and depth issues amongst models but all agree on a
windy day for NM. Dynamics are no where near as impressive as last
Friday's event. 700-500mb winds increase to btwn 40 and 50 kt in the
base of the upper wave with cold advection on west to NW flow. This
decreases potential for widespread High Wind speeds but focuses the
strongest gusts along the central mt chain where wildfires are still
a big concern.

A shortwave ridge is expected to slide over the area Saturday with
lighter winds and cooler temps. Yet another upper trough is progged
to approach from the Great Basin Sunday with warmer, windy, and dry
weather once again.

Guyer

&&

.FIRE WEATHER...
Locally strong south to southwest with gusts to 45 mph are possible
over far northeast NM this afternoon. Despite RH values near to
slightly above 15% over far northeast NM this afternoon, long-term
drought, the lack of widespread wetting precipitation this spring
and fire on the ground, went ahead with a Red Flag Warning for the
northeast plains this afternoon. East of the Continental Divide to
the RGV, cumulus build-ups may result in virga shafts and gusty
outflow winds this evening. As a weak upper-level waves moves in
overnight, showers with a few thunderstorms are possible, mainly
north.

By Wednesday, high temperatures will continue to warm
several degrees above above today's readings. Increasing southwest
winds aloft will start to scour out low-level moisture and combined
with an unstable atmosphere, scattered showers and a few
thunderstorms are expected over central and especially eastern NM.
From the Continental Divide west, confidence in critical fire
weather conditions developing over west-central NM Wednesday
afternoon is growing. A Fire Weather Watch has been issued as a
result.

Latest weather model forecasts indicating that near critical
conditons are possible over far western and for much of the eastern
NM Thursday with areawide critical conditons possible Friday.

33

&&

.AVIATION...
06Z TAF CYCLE
VFR conditions are expected the next 24 hours. A weak backdoor cold
front will result in a slight moisture increase Tuesday with isold
mainly dry virga showers and a few high based thunderstorms west of
the Rio Grande Valley Tuesday evening, then as far east as the
central mountain chain after sunset. Lcl gusty outflow winds are
possible from any virga shafts/thunderstorms.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  77  45  80  40 /   5  10  10   0
Dulce...........................  71  38  72  34 /  10  20  40   0
Cuba............................  69  42  74  37 /  10  20  30   5
Gallup..........................  77  39  77  33 /   0  10   0   0
El Morro........................  74  42  75  36 /   5  10  10   0
Grants..........................  76  41  78  34 /  10  10  20   0
Quemado.........................  75  42  77  37 /   5  10   0   0
Magdalena.......................  70  49  79  44 /   5  10  10   0
Datil...........................  70  44  75  39 /   5  10  10   0
Reserve.........................  78  37  80  33 /   0  10   0   0
Glenwood........................  80  49  83  43 /   5  10   0   0
Chama...........................  66  35  65  32 /   5  20  40   0
Los Alamos......................  67  50  71  47 /   5  20  40   5
Pecos...........................  69  44  74  42 /   5  10  30  10
Cerro/Questa....................  63  42  67  37 /   5  10  40   0
Red River.......................  59  35  63  30 /   5  10  50   5
Angel Fire......................  60  31  64  26 /   5  10  40   5
Taos............................  67  39  72  33 /   0  10  30   0
Mora............................  66  39  72  39 /   5  10  30   5
Espanola........................  74  50  79  45 /   5  10  20   5
Santa Fe........................  69  47  74  43 /   5  10  30   5
Santa Fe Airport................  72  44  77  42 /   5  10  20   5
Albuquerque Foothills...........  74  53  81  52 /   5  10  20   5
Albuquerque Heights.............  76  51  82  49 /   5  10  20   5
Albuquerque Valley..............  78  47  84  45 /   5  10  20   5
Albuquerque West Mesa...........  77  51  83  48 /   5  10  20   5
Belen...........................  77  49  85  44 /   5  10  20   5
Bernalillo......................  78  51  84  47 /   5  10  20   5
Bosque Farms....................  77  48  84  41 /   5  10  20   5
Corrales........................  78  51  84  47 /   5  10  20   5
Los Lunas.......................  77  49  84  42 /   5  10  20   5
Placitas........................  73  52  79  50 /   5  20  30   5
Rio Rancho......................  76  52  83  48 /   5  10  20   5
Socorro.........................  78  53  87  48 /   5  10   5   0
Sandia Park/Cedar Crest.........  67  51  74  47 /   5  10  30   5
Tijeras.........................  70  48  77  46 /   5  10  30  10
Edgewood........................  70  44  77  44 /   5  10  20   5
Moriarty/Estancia...............  71  41  79  37 /   5  10  20  10
Clines Corners..................  67  42  73  41 /   5  10  30   5
Mountainair.....................  69  45  77  45 /   5  10  20   5
Gran Quivira....................  70  45  76  46 /   5   5  20   5
Carrizozo.......................  73  49  79  50 /   5  10  20   5
Ruidoso.........................  67  45  73  48 /   5  10  20   5
Capulin.........................  63  40  72  42 /   0   0  30   5
Raton...........................  69  39  75  38 /   0   5  30   5
Springer........................  68  43  77  39 /   0   5  20   5
Las Vegas.......................  67  41  75  40 /   5  10  30   5
Clayton.........................  71  49  79  47 /   0   0  20  20
Roy.............................  69  45  77  44 /   0   0  20  10
Conchas.........................  74  47  83  47 /   0   0  20  20
Santa Rosa......................  72  44  81  47 /   5   0  20  10
Tucumcari.......................  77  50  85  51 /   0   0  20  30
Clovis..........................  73  44  82  51 /   0   0  20  30
Portales........................  74  45  83  53 /   0   0  20  30
Fort Sumner.....................  74  45  82  49 /   0   0  20  20
Roswell.........................  75  49  87  51 /   0   0  20  20
Picacho.........................  70  43  82  50 /   0   5  20  10
Elk.............................  69  44  81  48 /   5  10  20   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 7 PM MDT this evening for the
following zones... NMZ104.

Fire Weather Watch from Wednesday morning through Wednesday evening
for the following zones... NMZ105-109.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:53 AM MDTFire Weather WatchABQCatron, Cibola, McKinley, Sandoval, San Juan, Socorro11 hr
Apr 26, 3:53 AM MDTRed Flag WarningABQHarding, San Miguel, Union15 hr
Apr 26, 2:31 PM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more24 hr
Apr 26, 2:31 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more28 hr

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.